MDJunction - People Helping People
 
Ask a Question
03/03/2009 05:17 AM

nausea with crohns colitis

annieluvrose
Posts: 5
New Member

hi

i am annie from boston mass..i am 61 and was dx'd with crohns colitis 27 years ago tho i probably had it undx'd as a child..first it was uc..then it was crohns..now its a combo<G> the best of both worlds!..

i am currently on 8 asacol a day and compazine for nausea but thats no longer working..i was taking 6mp (oh yes i take 1000 mg of cipro as well)...but i thought that was causing the nausea so i stopped..well the nausea continues..even with the compazine..i never have it early in the day..its always say from about 2pm on thru the evening...i eat lightly during the morning..and not much..maybe hot cereal or an egg or a bagel...sometimes by lunchtime i am starting to feel ill..i dont know whats causing it..i am also on percocet for bad fibromyalgia, osteoarthritis and swollen back discs, and another med called ultram..i have lowered the amounts thinking THEY caused the nausea...but has anyone just had nausea with crohns? i recently came off a long time with prednisone...its very dangerous for me as it raises my blood sugar to diabetic levels, and my legs swell until i start having pre-ulcerations in them...but there doesnt seem to be anything else..withthe side effects listed of remicaid and humira i really dont want to try them..

the diarrhea is almost gone cos percocet "bind" you...when i get in bad pain i take darvon for that..and it works great...right now i would say except for the nausea i am not quite in a remission from the crohns..but i am not bleeding now and not having lots of pain or "d"...

thanks for accepting me into this group...

annie from boston

Reply
 

03/03/2009 11:01 AM
MagWhls
 
Posts: 19
New Member

Hi Annieluvrose.....I do get nausea occassionally just because. I was on Cipro for a while, and that did give me pretty bad nauseas as well as shin splints (weird, I know). I am on XiFaxin right now, and also get some nausea from that, especially in the early afternoon.

03/03/2009 12:23 PM
annieluvrose
Posts: 5
New Member

hi magwhls and thank u for responding...i never thought of the cipro causing nausea..but maybe thats it...i will have to check with my gi i guess...i dont know what xifaxin is but am i right that its similar to cipro? thank u for responding...i appreciate that a lot....

annie


03/04/2009 07:54 AM
MagWhls
 
Posts: 19
New Member

You're welcome! XiFaxin is an antibiotic.....It's pretty harmless when it comes to side effects....

05/10/2010 07:01 AM
lyris
lyris  
Posts: 276
Member

Hi Annie. You have my sympathies. I started with cramping, diarrhea and great loss of weight when I was 19. I weighed 83 pounds. That was back in 1967.

I was in my upper 20's when finally a doctor told me I had Crohn's, and in 2000 I had a fistula and had to have surgery.

Not long after I was told I have a thickening in my Colon, and have had to endure that problem.

I was given M-6 which made matters much worse. I had to have blood tests every single week to make sure the medicine didn't damage my Liver, and the cramping got really bad.

I moved to Massachusetts and I'm having problems finding a doctor to treat me.

I don't know if there is anyone out there that has gone through what I have, but I hope someone will answer and tell me how they are dealing with it.

My advice Annie is to find out what problems can happen from the meds you take. I got osteoporosis from the prednisone I took off and on for decades.

I was told to stay away from raw fruit especially ones with seeds in it like strawberries, avoid vegetables like celery peas and lima beans.

I hope doctors know more now than they did when I started off.

Post edited by: lyris, at: 05/10/2010 07:05 AM


05/10/2010 07:20 AM
annieluvrose
Posts: 5
New Member

lyris

where in massachusetts? i live in boston...if u arent too far...try miguel zinny at st elizabeth's medical center..i adore him..and actually found him on another now defunct crohns support group..we are thinking the nausea is a b12 shortage, and also i tend to take a nap right after eating lunch..i am taking b12 and changing some habits and it seems to be working...

i find that everyone is different re food..i cant tolerate milk of any kind..but i can eat cheese..and sour cream...i can eat snap peas..and beans..and strawberries...not raspberries(my favorites) beef is difficult..i can have a little bit sometimes..i am better off with pork and chicken and fish..

i was on 6mp for quite a while..with the side effects..but it seemed to work for a few years..then.it just didnt work and it wasnt worth all the blood work and side effects...i was taking cipro with it..thats what is ususally recommended..now i am on asacol only...

i have never had surgery..never had a fistula..i was first dx with ulcerative colitis..but that changed because 1) it was in patches all over my colon and 2) my gi found granulomas...thats crohns..so they call it "crohns colitis

let me know where u live in massachusetts...i am right in boston..which is great for medical care...i had dr peter banks(who has written several books on ibd) at first..then he went to a hospital my plan didnt cover..then i had an egotistical research specialist who was on television..he was nasty and snobby..so i went on my crohns group and asked..and got dr zinny who was very amused at how i found him..he is just awesome..i dont know if he is taking new patients..he has a wonderful np with him named kerrie bailey and she has been really helpful in between visits...

i couldnt ask for better doctors for everything than i have now...

annie


05/10/2010 07:23 AM
annieluvrose
Posts: 5
New Member

hi

i was on cipro...strangely..never had nausea on it...did have some on 6mp..but it was controllable..

i am thinking(as i wrote to someone else on here) that its 1) a b12 shortage(when i was pregnant i would get very nauseated in the afternoons and get b12 shots which really helped) my gi said no harm in trying..the other thing 2) i tend to eat lunch and then lie down and nap(i am up very very early in the am and i get terribly tired easily)...i think i am lying down too soon after eating and thats contributing so am trying those things first..

cipro had no side effects for me ever..

annie


05/10/2010 10:09 AM
amber2057
amber2057  
Posts: 296
Senior Member

hello Annie luvrose .

i hope u dont mind me replying but i do feel for you as i have ulcerated colitis .

{so im sorry i will not be able to help with any advice on crohns,,,,but u wilget plenty of help here !

i have had u.c. since 1990 so am familiar with pain , meds and everything .

u are in Boston Mass , well i have an online friend who is in Amherse Mass.

{think hes crazy on the Boston red socks ...lol.

anyway , would just like to wish you all the best in getting treated , hugs Amber

{i am in Spain


10/29/2010 07:10 AM
StephanieCh
StephanieCh  
Posts: 12
New Member

HI annieluvrose, hopefully you are feeling better by now as this is an older post...

I just wanted to say that I was diagnosed with Crohn's in July 2010 and my main issues are nausea and vomiting. I am constantly nauseated. It is much worse after I eat, so I tend not to eat too much and have lost a siginificant amount of weight.

My specialist is terrible and has refused to see me since my diagnosis. I can't find another GI specialist around who will help me (I need a referral in Canada and my GP sucks).

I take ondansetron (zofran) 8-16mg a day for nausea. Sometimes it takes the edge off, but mostly the nausea stays put.

I don't know what to do. I hope you are feeling better. I will have to ask about the B12 stuff. I am on a gluten-free, nut-free, soy-free vegan diet, and was vegetarian for 19 years before that.

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved